Sarath Aleti1*, Kamalesh Chakravarty2, Alex Rebello1 and Sahil Mehta3
1Senior Resident, Department of Neurology, Post Graduate Institute of Medical Education and Research, Chandigarh, India
2Assistant Professor, Department of Neurology, Post Graduate Institute of Medical Education and Research, Chandigarh, India
3Additional Professor, Department of Neurology, Post Graduate Institute of Medical Education and Research, Chandigarh, India
*Corresponding Author: Sarath Aleti, Senior Resident, Department of Neurology, Post Graduate Institute of Medical Education and Research, Chandigarh, India.
Received: September 27, 2021; Published: November 15, 2021
Objectives: Organophosphorus poisoning (OPP) may rarely present with delayed neurological manifestation like Parkinsonism or coma. Neck tremor in OPP has not been reported in literature till date.
Methods: Patient presented to Emergency and was admitted in ICU and evaluated. Informed consent from patient and ethical clearance from institute has been obtained
Results: A 42 year old gentleman presented with diarrhea, sialorrhea, rhinorrhea, drowsiness and breathlessness after ingestion of organophosphorus (OP) compound for suicidal intent. He improved with decontamination, mechanical ventilation and atropine infusion. His atropine infusion was stopped. On 6th day of illness (video 1), he developed encephalopathy and a jerky movement of the neck in form of flexion and extension of the neck. His CEMRI Brain and spine and CSF were normal. EEG showed diffuse slowing. His cholinesterase levels done on day 13 were low. A possibility of OPP induced delayed encephalopathy and extra-pyramidal syndrome was considered. He was restarted on atropine infusion and he improved (video 1).
Discussion: Dystonia and tremor in neck is uncommon in OPP. A meticulous examination would prevent mistreating these patients as seizure. Pseudocholinesterase level needs to be checked to diagnose delayed manifestation of OPP. Restarting atropine infusion is the treatment.
Keywords: Head Tremor; Organophosphorus Poisoning; CNS Manifestations in Organophosphorus Poisoning; Extrapyramidal Symptoms; Encephalopathy
Citation: Sarath Aleti., et al. “Head Tremor in a Patient with Organophosphorus Poisoning".Acta Scientific Neurology 4.12 (2021): 21-24.
Copyright: © 2021 Sarath Aleti., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.